Table of Contents Author Guidelines Submit a Manuscript
Evidence-Based Complementary and Alternative Medicine
Volume 2014, Article ID 263489, 5 pages
http://dx.doi.org/10.1155/2014/263489
Research Article

Electroacupuncture at PC6 or ST36 Influences the Effect of Tacrine on the Motility of Esophagus

Department of Gastroenterology, Peking University First Hospital, 8 Xishiku Street, Beijing 100034, China

Received 20 December 2013; Revised 12 February 2014; Accepted 25 February 2014; Published 7 April 2014

Academic Editor: Cun-Zhi Liu

Copyright © 2014 Chi Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Aim. To investigate the mechanisms of gastrointestinal side effects of tacrine, and find treatment methods with electroacupuncture (EA). Methods. Twenty-five healthy cats were randomly divided into 5 groups: gastric-distention group (model group), tacrine group (cholinesterase inhibitor), tacrine + sham acupoint group (control group), tacrine + PC6 (neiguan) group, and tacrine + ST36 (zusanli) group, with 5 cats in each group. Saline 2 mL i.p. was given 30 min before gastric distention in model group. Tacrine 5.6 mg/kg i.p. was given 30 minutes before gastric distention in the other groups. Tacrine + sham acupoint group (control group), tacrine + PC6 group, and tacrine + ST36 group received EA at corresponding acupoints during gastric distention. The frequency of TLESRs and LESP were recorded by using a perfused sleeve assembly. Results. Compared with the model group, tacrine significantly increased the frequency of gastric distention-induced TLESR ( ) but did not influence the rate of common cavity during TLESR. Tacrine significantly increased the LESP, which could not remain during gastric distention. EA at PC6 could decrease the frequency of TLESR and maintain the increase of LESP, but EA at ST36 did not have these effects. Conclusion. Tacrine can significantly increase the gastric distention-induced transient lower esophageal sphincter relaxations (TLESRs). Electroacupuncture (EA) at PC6 may reverse the above side effect.